Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 36, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 24, 2009, 7:43 PM CDT for Johnson County, Wyandotte County, Kansas; Jackson County, Missouri. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2009, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 24, 2009, 10:47 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Wyandotte County, KS, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:47 PM CDT | FLASH FLOOD | 4 Se Kansas City, MO | APPROXIMATELY 1 FOOT OF WATER COVERING LOW-LYING ROADS IN WESTPORT. DEPTH OF WATER REPORTED TO BE INCREASING QUICKLY. |
| Jun 24, 7:49 PM CDT | HEAVY RAIN 2.32 | 2 N Merriam, KS | 2.32 INCHES OF RAIN MEASURED AT JOHNSON DRIVE AT TURKEY CREEK ALERT SITE IN 35 MINUTE SPAN BETWEEN 714 AND 749 PM. |
| Jun 24, 8:38 PM CDT | FLASH FLOOD | 1 N Mission, KS | I-35 NORTHBOUND ON-RAMP AT LAMAR CLOSED DUE TO WATER ACROSS THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 250043
FFWEAX
KSC091-209-MOC095-250630-
/O.NEW.KEAX.FF.W.0036.090625T0043Z-090625T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT WED JUN 24 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
WEST CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 130 AM CDT
* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. 2 INCHES OF RAINFALL WAS REPORTED IN THE LAST 35
MINUTES IN SHAWNEE KANSAS. ADDITIONAL HEAVY RAINFALL IS EXPECTED
ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDGERTON...FAIRWAY...GARDNER...KANSAS CITY...KANSAS CITY KANSAS...
LAKE QUIVIRA...LEAWOOD...LENEXA...MERRIAM...MISSION...MISSION
HILLS...OLATHE...OVERLAND PARK...PRAIRIE VILLAGE...RAYTOWN...
SHAWNEE...WESTWOOD...MISSION WOODS AND WESTWOOD HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3894 9504 3899 9493 3899 9491 3901 9490
3916 9464 3914 9459 3911 9460 3912 9457
3903 9439 3874 9485 3874 9506
$$
DEROCHE3 follow-up statements
000
WGUS73 KEAX 250053
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT WED JUN 24 2009
KSC091-209-MOC095-250630-
/O.CON.KEAX.FF.W.0036.000000T0000Z-090625T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-
753 PM CDT WED JUN 24 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND WEST CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI
UNTIL 130 AM CDT...
AT 747 PM CDT...WEATHER SPOTTERS REPORTED APPROXIMATELY 1 FOOT OF
WATER COVERING THE ROADS IN WESTPORT WITH THE WATER DEPTH INCREASING
RAPIDLY. DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAINFALL WILL
CONTINUE ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDGERTON...FAIRWAY...GARDNER...KANSAS CITY...KANSAS CITY KANSAS...
LAKE QUIVIRA...LEAWOOD...LENEXA...MERRIAM...MISSION...MISSION
HILLS...OLATHE...OVERLAND PARK...PRAIRIE VILLAGE...RAYTOWN...
SHAWNEE...WESTWOOD...MISSION WOODS AND WESTWOOD HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3894 9504 3899 9493 3899 9491 3901 9490
3916 9464 3914 9459 3911 9460 3912 9457
3903 9439 3874 9485 3874 9506
$$
DEROCHE000
WGUS73 KEAX 250143
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT WED JUN 24 2009
KSC091-209-MOC095-250630-
/O.CON.KEAX.FF.W.0036.000000T0000Z-090625T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-
843 PM CDT WED JUN 24 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND WEST CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI
UNTIL 130 AM CDT...
AT 838 PM CDT...WEATHER SPOTTERS REPORTED AN AREA OF VERY HEAVY
RAINFALL ACROSS THE WARNED AREA. THE INTERSTATE 35 NORTHBOUND
ON-RAMP AT LAMAR WAS CLOSED DUE TO WATER OVER THE ROAD.
RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING
INCLUDE...EDGERTON...FAIRWAY...GARDNER...KANSAS CITY...KANSAS CITY
KANSAS...LAKE
QUIVIRA...LEAWOOD...LENEXA...MERRIAM...MISSION...MISSION
HILLS...OLATHE...OVERLAND PARK...PRAIRIE
VILLAGE...RAYTOWN...SHAWNEE...WESTWOOD...MISSION WOODS AND WESTWOOD
HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3894 9504 3899 9493 3899 9491 3901 9490
3916 9464 3914 9459 3911 9460 3912 9457
3903 9439 3874 9485 3874 9506
$$
DEROCHE000
WGUS73 KEAX 250347
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1047 PM CDT WED JUN 24 2009
KSC091-209-MOC095-250401-
/O.CAN.KEAX.FF.W.0036.000000T0000Z-090625T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-
1047 PM CDT WED JUN 24 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND WEST CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI IS
CANCELLED...
LOCAL LAW ENFORCEMENT CONFIRMS THAT RUNOFF FROM HEAVY RAINFALL
EARLIER THIS EVENING HAS ENDED OVER THE WARNED AREA. FLOODED
ROADWAYS...STREAMS AND CREEKS IN THE WARNED AREA HAVE
RECEDED...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3894 9504 3899 9493 3899 9491 3901 9490
3916 9464 3914 9459 3911 9460 3912 9457
3903 9439 3874 9485 3874 9506
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:32 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 24, 6:32 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 PM CDT WED JUN 24 2009
...UPDATED AVIATION DISCUSSION...
.UPDATE...
/504 PM CDT WED JUN 24 2009/
...MESOSCALE DISCUSSION...
THUNDERSTORMS DEVELOPED IN SOUTHEAST NEBRASKA ALONG A BOUNDARY AND
WITH EXTREME INSTABILITY QUICKLY BECAME SEVERE. ANOTHER NORTH/SOUTH
ORIENTED BOUNDARY WAS EVIDENT ACROSS EXTREME EASTERN KANSAS INTO
SOUTHEASTERN MISSOURI GENERALLY BISECTING THE KC METRO.
THUNDERSTORMS DEVELOPED ON THIS BOUNDARY SOUTH OF THE METRO INTO
SOUTHEAST MISSOURI. WITH THE EXTREME INSTABILITY...SBCAPE VALUES
AROUND 4500 J/KG...IN PLACE FEEL THAT SEVERE THUNDERSTORMS WILL
SPREAD SOUTHWARD ALONG THE NORTH/SOUTH ORIENTED BOUNDARY. RELATIVELY
DRY AIR ALOFT WILL RESULT IN THE MAIN THREAT BEING DAMAGING WIND
GUSTS. VERY WARM/HIGH FREEZING LEVELS INDICATE THAT LARGE HAIL
SHOULD BE LIMITED AND WITH THE LARGE SUB-FREEZING LEVEL LAYER WOLD
ENHANCE DOWNDRAFT POTENTIAL. WHILE LARGE/SEVERE HAIL IS POSSIBLE
WITH THE STRONGEST STORMS...VERY LARGE HAIL IS LESS LIKELY GIVEN THE
WARM TEMPERATURES ALOFT AND THE LOW SHEAR VALUES.
CDB
&&
.PREV DISCUSSION...
/425 PM CDT WED JUN 24 2009/
WATCHING STORMS DEVELOPING IN EASTERN KANSAS AND WESTERN MISSOURI
AND AS PER THE NAM DEPICTION...EXPECTING CONVECTION IN SOUTHEAST
NEBRASKA TO BE ABLE TO FEED SOUTHWARD...AND IN FACT MAY JUST FILL IN
ALONG THE APPARENT MOISTURE AXIS THROUGH THIS AREA. EASTERN PARTS OF
THE FORECAST AREA MAY HAVE TO WAIT UNTIL LATER TONIGHT AND THURSDAY
MORNING FOR CONVECTION AS THEY HAVE STABILIZED SOME IN THE WAKE OF
THE MORNING CONVECTION. HOWEVER...STILL FEEL AS THE NIGHT PROGRESSES
STORMS WILL DIMINISH IN THE WESTERN AREAS...AND OUTFLOW FROM THESE
STORMS ALONG WITH A SHORT WAVE DROPPING SOUTHEAST FROM THE DAKOTAS
WILL COMBINE TO PROVIDE A FOCUS FOR STORMS IN EASTERN AREAS BY
THURSDAY MORNING. THUS WILL KEEP HEAT WARNING THAT WAS POSTED FOR
WESTERN AREAS ON THURSDAY IN ANTICIPATION OF A QUICK RECOVERY WITH
SUNSHINE AND RESIDUAL MOISTURE FROM THIS EVENING CONVECTION.
THURSDAY NIGHT AND INTO FRIDAY...EXPECTING UPPER RIDGE TO BE
BUILDING BACK TO THE EAST THUS SHIELDING THE FORECAST AREA BETTER
FROM RIDGE RUNNING SHORT WAVES. CAN NOT TOTALLY RULE OUT SOMETHING
CLIPPING EXTREME NORTHEAST AREAS ON FRIDAY...WHICH WILL BE THE
CLOSEST TO THE EDGE OF THE BUILDING CAP. FRIDAY TEMPERATURES ALSO A
BIT OF A QUESTION MARK. FORECAST AREA WILL BE BRUSHED BY SURFACE
RIDGING THURSDAY NIGHT AND INTO FRIDAY. ALTHOUGH BACK DOOR COLD
FRONT EFFECTS WILL BE WEAK...THEY MAY BE ENOUGH TO HOLD TEMPERATURES
ON FRIDAY BELOW ADVISORY OR WARNING CRITERIA...ESPECIALLY IN EASTERN
AREAS. WESTERN AREAS WILL BE A DIFFERENT STORY...WITH BUILDING RIDGE
AND RETURN FLOW SETTING UP AS THE SURFACE RIDGE SLIDES OFF INTO THE
OHIO RIVER VALLEY. SO TEMPERATURES LIKELY TO HIT CRITERIA LEVELS.
MAIN PROBLEM WITH GOING WITH A CONTINUATION OF THE WARNING AT THIS
POINT...IS EXACTLY WHERE TO PLACE THE CUT OFF POINT. HOPEFULLY THIS
PICTURE WILL BECOME MORE CLEAR BY THURSDAY. ALSO WILL LIKELY HAVE TO
EXTEND INTO SATURDAY AS AHEAD OF THE APPROACHING FRONT WILL LIKELY
KEEP THE HEAT AND HUMIDITY BUILDING. ONE CAVEAT IS THE TIMING OF THE
FRONT ON SATURDAY...WHICH MAY KEEP NORTHWEST AREAS OUT OF THE
HOTTEST CONDITIONS.
MEDIUM RANGE (SATURDAY THRU WEDNESDAY)...
THE EXTENDED TIMEFRAME BEGINS WITH CONTINUED HEAT AND HUMIDITY...AS
AN UPPER LEVEL RIDGE REMAINS THE MAIN INFLUENCE ACROSS THE REGION.
GFS/ECMWF SEEM TO BE IN DECENT GENERAL AGREEMENT ON THE OVERALL
PATTERN THROUGH A MAJORITY OF THE EXTENDED. ON SATURDAY INTO
SUNDAY...A DEEPENING UPPER TROF WILL DIG SOUTH AND EAST ACROSS THE
NORTHERN PLAINS. THIS WILL HELP TO BEAT DOWN THE NORTHERN FRINGE OF
THE UPPER RIDGE AND WILL PROMOTE MORE OF A NORTHWESTERLY FLOW ALOFT.
THIS SHORTWAVE WILL ASSIST IN PUSHING A COLD FRONT INTO AND THROUGH
THE REGION ON SATURDAY INTO SUNDAY. FRONTAL PASSAGE SEEMS STRONGER
THAN PREVIOUS RUNS HAVE ILLUSTRATED...THUS HAVE INCREASED POPS ALONG
WITH THIS FRONT WHILE REMOVING POPS ON SUNDAY INTO MONDAY AFTER
FROPA. THIS WILL ALSO ALLOW TEMPERATURES TO RETURN TO MORE SEASONAL
LEVELS BY SUNDAY.
THE REGION IS PROGGED TO REMAIN UNDER NORTHWEST UPPER FLOW THROUGH
THE REST OF THE EXTENDED...AS THE UPPER LEVEL RIDGE BEGINS TO TRY TO
BUILD BACK INTO THE REGION FROM THE SOUTHWEST. IF THIS SCENARIO PANS
OUT...WOULD NEED TO WATCH FOR MINOR UPPER LEVEL DISTURBANCES WITHIN
THE NORTHWEST FLOW REGIME THAT MAY SPARK CONVECTION AS IT RIDES THE
TOP OF THE RIDGE INTO THE AREA. BOTH GFS/ECMWF DEPICT THIS SCENARIO
MONDAY NIGHT HEADING INTO TUESDAY...SO INCREASED POPS INTO THE
SLIGHT CATEGORY TO HINT AT THIS POSSIBILITY.
MRD/PC
&&
.AVIATION...
CURRENT CONVECTION SHOULD BE MOVING PAST AREA IN THE FIRST HOUR OR
TWO. EXPECTING ATMOSPHERE TO STABILIZE IN THE WAKE OF CURRENT
CONVECTION...THEN WE WILL HAVE TO WAIT ON A SHORT WAVE MOVING
SOUTHEAST ACROSS IOWA LATE TONIGHT TO REINITIATE CONVECTION. EXPECT
THIS CONVECTION TO BE MORE FOCUSED EAST OF THE TAF SITES...ALTHOUGH
CAN NOT TOTALLY RULE OUT SOME MORE THUNDER LATE TONIGHT...SO
SOMETHING TO BE WATCHED. DURING THE DAY ON THURSDAY...FOLLOWING THE
NAM LEAD OF HAVING CONVECTION EXPANDING OVER CENTRAL AND EASTERN
MISSOURI WITH NORTHWEST FLOW SHORT WAVE...NOT OUT OF THE QUESTION
THAT OUTFLOW FROM THESE STORMS COULD PUSH INTO WESTERN MISSOURI
LATER IN THE AFTERNOON...AND PRODUCE SOME THUNDER. FOR NOW WILL JUST
HAVE A CB GROUP MENTIONED TO COVER THE POTENTIAL OF STORMS.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM WEDNESDAY FOR MOZ001-MOZ002-
MOZ011-MOZ012-MOZ013-MOZ022.
EXCESSIVE HEAT WARNING UNTIL 9 PM THURSDAY FOR MOZ020-MOZ021-
MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-MOZ044-MOZ053-
MOZ054.
KS...EXCESSIVE HEAT WARNING UNTIL 9 PM THURSDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 24, 1:10 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 110 PM CDT WED JUN 24 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 110 PM CDT WED JUN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID CONDITIONS WILL PREVAIL OVER MOST OF THE OUTLOOK AREA THIS AFTERNOON. THE EXCEPTION WILL BE IN PORTIONS OF NORTH CENTRAL MISSOURI WHERE CLOUD COVER AND PERSISTENT THUNDERSTORM DEVELOPMENT WILL KEEP TEMPERATURES IN CHECK. OUTSIDE OF THIS AREA...AFTERNOON TEMPERATURES WILL BE IN THE MIDDLE 90S WITH HEAT INDEX READINGS IN THE 100 TO 110 DEGREE RANGE. THUNDERSTORMS ARE EXPECTED TO PERSIST IN NORTH CENTRAL MISSOURI MAINLY IN THE VICINITY OF HIGHWAY 63 THROUGH THE MID AFTERNOON HOURS...WITH A GRADUAL EASTWARD PUSH OUT OF THE REGION. AT THIS POINT...SEVERE WEATHER IS NOT EXPECTED...BUT WITH THE REPEATED ROUNDS OF RAIN TODAY...MINOR FLOODING ISSUES WILL BE A CONCERN. FOR THIS AFTERNOON AND INTO THIS EVENING...A THUNDERSTORM COMPLEX IS EXPECTED TO BE MOVING OUT OF NEBRASKA INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS DURING THE AFTERNOON HOURS...MOVING TO THE SOUTH SOUTHEAST. IT WILL HAVE THE POTENTIAL OF IMPACTING MARYVILLE...ST JOSEPH...AND POSSIBLY AREAS FURTHER EAST NEAR THE IOWA BORDER SUCH AS BETHANY. BY THE LATE AFTERNOON AND EARLY EVENING HOURS...THE STORMS MAY MOVE SOUTHWARD POSSIBLY AFFECTING KANSAS CITY...PAOLA... HARRISONVILLE...MOUND CITY KANSAS AND BUTLER MISSOURI. THE STORMS MAY ALSO SPREAD FURTHER EAST NEAR THE IOWA BORDER...TO THE UNIONVILLE OR TRENTON AREA. AFTER MIDNIGHT...THE MAIN FOCUS FOR STORMS MAY BECOME A STORM COMPLEX DROPPING SOUTHEAST ACROSS NORTHERN AND CENTRAL MISSOURI. THE MAIN THREAT FROM THE STORMS THIS AFTERNOON AND TONIGHT WILL BE DAMAGING WINDS ALONG WITH HAIL AND HEAVY RAIN...WHICH MAY RESULT IN LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIMILAR TO TODAY...THUNDERSTORMS MAY PERSIST ON THURSDAY IN NORTHERN MISSOURI...ESPECIALLY IN NORTH CENTRAL AND NORTHEAST MISSOURI...WITH A CONTINUED THREAT OF HEAVY RAIN AND STRONG WINDS. THIS WILL KEEP THE HEAT FROM BEING A PROBLEM IN THOSE AREAS. THE HEAT MAY STILL BE A FACTOR IN PORTIONS OF WEST CENTRAL MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS IF THE STORMS STAY EAST OF THE REGION IN THE MORNING. HOT AND HUMID CONDITIONS ARE EXPECTED TO RETURN TO MUCH OF THE OUTLOOK AREA ON FRIDAY AND SATURDAY...WITH AGAIN HEAT INDICIES RANGING IN THE 100 TO 110 DEGREE RANGE. A FRONT IS EXPECTED TO BE MOVING SOUTH ON SATURDAY NIGHT WITH THE THREAT OF MORE STORMS. IT IS TOO SOON TO TELL IF SEVERE WEATHER MAY OCCUR WITH THIS FRONT. THE STORMS MAY LINGER ON SUNDAY MORNING...DEPENDING ON THE TIMING OF THE FRONT...AND THIS MAY HELP WITH THE HEAT PROBLEMS FOR SUNDAY. IF THIS FRONT DOES MAKE IT SOUTH THROUGH THE AREA...THIS SHOULD EASE THE EFFECTS OF THE HEAT FOR LATE IN THE WEEKEND AND THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT DUE TO THUNDERSTORMS. PC
In the hours before
Special weather statement, Jun 24, 7:09 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
709 PM CDT WED JUN 24 2009
MOZ053-250045-
BATES-
709 PM CDT WED JUN 24 2009
...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN BATES COUNTY UNTIL 745
PM CDT...
AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCHELL CITY...OR 12 MILES EAST OF RICH
HILL. THIS STORM WAS NEARLY STATIONARY.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN BATES
COUNTY...INCLUDING THE TOWN OF ROCKVILLE.
LAT...LON 3817 9424 3816 9405 3804 9406 3803 9409
3805 9410 3804 9412 3805 9413 3805 9417
3804 9419 3804 9422 3802 9424 3802 9426
DEROCHELocal storm report, Jun 24, 7:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
725 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 3 W OVERLAND PARK 38.91N 94.74W
06/24/2009 E60 MPH JOHNSON KS TRAINED SPOTTER
WIND GUSTS OF AT LEAST 60 MPH, ALONG WITH PEA SIZE HAIL.
&&
ACHSpecial weather statement, Jun 24, 7:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 PM CDT WED JUN 24 2009
KSZ057-060-MOZ043-250100-
CASS-LINN-MIAMI-
726 PM CDT WED JUN 24 2009
...SIGNIFICANT WEATHER ALERT FOR MIAMI...NORTHERN LINN AND
SOUTHWESTERN CASS COUNTIES UNTIL 800 PM CDT...
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THE OUTFLOW WINDS FROM STRONG THUNDERSTORM 6 MILES WEST OF
LOUISBURG...MOVING SOUTHEAST AT 35 MPH.
WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS GUST FRONT. THESE
STRONG WINDS WILL PRECEDE THE HEAVY RAINFALL.
THIS STORM WILL BE NEAR...
LOUISBURG AND PAOLA AROUND 730 PM CDT.
OSAWATOMIE AROUND 735 PM CDT.
FONTANA AROUND 745 PM CDT.
DREXEL AROUND 750 PM CDT.
LA CYGNE AROUND 755 PM CDT.
THE TOWNS OF WAGSTAFF...CHILES...HILLSDALE AND NEW LANCASTER ARE ALSO
IN THE PATH OF THESE WINDS.
LAT...LON 3828 9484 3859 9506 3874 9477 3873 9464
3849 9447 3847 9450 3847 9461 3841 9462
DEROCHESpecial weather statement, Jun 24, 7:31 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
731 PM CDT WED JUN 24 2009
KSZ057-105-250100-
JOHNSON-MIAMI-
731 PM CDT WED JUN 24 2009
...SIGNIFICANT WEATHER ALERT FOR JOHNSON AND NORTHWESTERN MIAMI
COUNTIES UNTIL 800 PM CDT...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OLATHE TO
WELLSVILLE...MOVING SOUTHEAST AT 20 MPH.
WINDS AROUND 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SPRING HILL AROUND 745 PM CDT.
THE TOWN OF CLARE IS ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3886 9506 3898 9480 3874 9466 3874 9478
3859 9506
DEROCHELocal storm report, Jun 24, 7:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST 3 NE GARDNER 38.84N 94.89W
06/24/2009 M59.00 MPH JOHNSON KS ASOS
51 KNOT GUST MEASURED AT NEW CENTURY AIRPORT /IXD/
&&
BOOKBINDERLocal storm report, Jun 24, 7:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
739 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 1 S OLATHE 38.87N 94.81W
06/24/2009 E60 MPH JOHNSON KS TRAINED SPOTTER
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:03 PM CDT | Special Weather Statement | EAX | Johnson | 27 min |
| Jun 24, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 42 min |
| Jun 24, 7:26 PM CDT | Special Weather Statement | EAX | Miami | 34 min |
| Jun 24, 7:31 PM CDT | Special Weather Statement | EAX | Johnson | 29 min |
| Jun 24, 7:34 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 41 min |
| Jun 24, 8:08 PM CDT | Special Weather Statement | EAX | Linn | 22 min |
| Jun 24, 7:09 PM CDT | Special Weather Statement | EAX | Bates | 36 min |
| Jun 24, 8:31 PM CDT | Special Weather Statement | EAX | Bates | 44 min |
| Jun 25, 3:39 AM CDT | Heat Advisory | EAX | Andrew, Atchison, Caldwell, Carroll, Chariton, Cooper and 12 more | 63 hr |
| Jun 25, 9:01 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 44 min |
| Jun 25, 9:34 AM CDT | Special Weather Statement | EAX | Lafayette | 26 min |
| Jun 25, 10:12 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 33 min |
| Jun 25, 10:31 AM CDT | Special Weather Statement | EAX | Henry | 29 min |
Nearby
Flash Flood Warnings in Kansas, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.